Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 34, NWS Tampa Bay, FL

March 18, 20075 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 18, 2007, 1:42 PM EDT for 5 counties in Florida. It took effect at Mar 19, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2007, 1:42 PM EDT (17:42 UTC)
In effect from
Mar 19, 2007, 12:00 PM EDT
Expired
Mar 19, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2336 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 181742
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
142 PM EDT SUN MAR 18 2007

...DRY AIRMASS WILL LEAD TO FIRE DANGER RISK TODAY AND MONDAY...

.HIGH PRESSURE WILL REMAIN CENTERED NORTH OF THE REGION THROUGH MONDAY
AND MAINTAIN A VERY DRY AIR MASS ACROSS THE AREA WITH RED FLAG
CONDITIONS TODAY AND FOR MUCH OF THE AREA MONDAY. FOUR OR MORE
HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL CONTINUE TODAY
AND ALSO MONDAY IN THE WARNED AREAS.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-190000-
/O.UPG.KTBW.FW.A.0024.070319T1600Z-070320T0000Z/
/O.NEW.KTBW.FW.W.0034.070319T1600Z-070320T0000Z/
/O.CON.KTBW.FW.W.0033.000000T0000Z-070319T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
142 PM EDT SUN MAR 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
EDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES FELL BELOW 35 PERCENT THIS MORNING AND WILL
REMAIN THERE THROUGH THE EVENING. LOWEST RELATIVE HUMIDITY VALUES
SHOULD BE AROUND 20 PERCENT IN INTERIOR COUNTIES.

VERY SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY...SO A RED FLAG WARNING
IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING...EXCEPT
FOR FAR EASTERN POLK AND HIGHLANDS COUNTIES. THESE CONDITIONS WILL
INCREASE THE POTENTIAL FOR RAPID SPREAD OF ANY WILDFIRES THAT MAY
START.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ050-190000-
/O.CON.KTBW.FW.W.0033.000000T0000Z-070319T0000Z/
PINELLAS-
142 PM EDT SUN MAR 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
1 follow-up statement
000 
WWUS82 KTBW 190913
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
513 AM EDT MON MAR 19 2007

...DRY AIRMASS WILL LEAD TO FIRE DANGER RISK TODAY...

.DRY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA TODAY.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-200000-
/O.CON.KTBW.FW.W.0034.070319T1600Z-070320T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
513 AM EDT MON MAR 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

DRY HIGH PRESSURE WILL PERSIST ACROSS THE AREA TODAY. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 6
HOURS THIS AFTERNOON. THESE CONDITIONS WILL INCREASE THE POTENTIAL
FOR THE RAPID SPREAD OF ANY WILDFIRES THAT MAY START.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 1:02 PM EDT, 40 minutes earlier.

Area forecast discussion, Mar 18, 1:02 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 PM EDT SUN MAR 18 2007

.SHORT TERM (TONIGHT-TUESDAY)...DRY PATTERN TO CONTINUE AS TEMPS
MODERATE TO NEAR NORMAL MON AND TUE. NW FLOW ALOFT TO LAST ONE
MORE NIGHT AS UPPER TROF SWINGS FURTHER INTO THE ATLANTIC.
SHORTWAVE OVER TX TO SLOWLY MOVE EWARD TONIGHT AND MONDAY WITH
UPPER FLOW BECOMING MORE WESTERLY. SW FLOW ALOFT WITH SHORTWAVE
POSITIONED OVER THE AREA TUE. SFC HIGH OVER THE EASTERN U.S.
CONTINUES TO SLIDE E TONIGHT WITH COOL NE FLOW AGAIN DROPPING
TEMPS WELL BELOW NORMAL. SFC HIGH OFF HATTERAS MON THEN OFF TO
BERMUDA TUE WITH LL FLOW VEERING EASTERLY INCREASING LL MOISTURE
AND TEMPS INTO TUE.

.LONG TERM (TUESDAY NIGHT-SUNDAY)...MAJOR MODELS CONTINUE IN FAIRLY
GOOD AGREEMENT WITH A WEAK SHORT WAVE TROUGH ACROSS THE EAST GULF
AND FL AT MID-WEEK THAT SLIDES EAST BY THE END OF THE WEEK. MEAN
WHILE AN UPPER RIDGE BUILDS OVER THE GULF AND THEN PUSHES OVER THE
STATE DURING THE WEEKEND. AT THE SURFACE THE MODEL CONSENSUS IS A
RIDGE ANCHORED NORTH OF THE AREA WITH EASTERLY LOW LEVEL FLOW
DOMINATING THE AREA. BOTH THE GFS & DGEX DEVELOP A WAVE IN THE
EASTERLY FLOW OVER ATLANTIC WATERS EAST OF THE BAHAMAS BUT WITH
LOCATION AND TIMING DIFFERENCES. IN ANY CASE LITTLE IMPACT IS
EXPECTED FOR THE CWFA.

THE SURFACE RIDGE WILL KEEP WINDS EASTERLY AND PROVIDE ENOUGH
MOISTURE FOR SOME CUMULUS/STRATOCUMULUS AND TO PRECLUDE ANY FIRE
WEATHER CONCERNS. HOWEVER MOISTURE WILL BE TOO LIMITED FOR ANY
PRECIPITATION. IN ADDITION THE BUILDING UPPER RIDGE WILL FURTHER
SUPPRESS ANY POSSIBILITY OF RAINFALL. THIS UPPER RIDGE WILL ALSO
CONTRIBUTE TO TEMPERATURES SLOWLY WARMING THROUGH THE PERIOD...TO
2 TO 5 DEGREES ABOVE NORMAL BY THE WEEKEND.

&&

.AVIATION...HIGH PRESSURE MOVING BY NORTH OF THE AREA WILL KEEP VFR
CONDITIONS FOR THE NEXT 24 HOURS AS WINDS SLOWLY VEER TO EASTERLY BY
LATE MON MORNING.

&&

.MARINE...GRADIENT HAS SLIGHTLY RELAXED THIS AFTERNOON BUT EXPECT
IT TO RE STRENGTHEN AND COMBINE WITH THE EVENING SURGE TO AGAIN
PRODUCE GUSTY WINDS AND SCEC CONDITIONS OFFSHORE TONIGHT. EASTERLY
FLOW TO CONTINUE MON THRU THE WEEK. MODELS VARY THE GRADIENT THRU
THE PERIOD WITH SOME TIMES OF HIGHER WINDS AND SEAS THRU THE WEEK.

&&

.FIRE WEATHER...DRY AIRMASS REMAINS OVER THE AREA WITH LONG
DURATIONS OF VERY LOW MIN RHS THIS AFTERNOON. ON MON NE FLOW EARLY
TO BECOME E BY THE AFTERNOON BUT STILL EXPECT LONG DURATIONS OF
SUB 35 PERCENT RHS OVER MAINLY INTERIOR SECTIONS OF COASTAL
COUNTIES AND WESTERN PORTIONS OF POLK/HIGHLANDS COUNTIES. HAVE
UPGRADED WATCH TO WARNING FOR MON ALL AREAS EXCEPT PINELLAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  49  76  59  80 /   0   0   5   5
FMY  50  80  59  83 /   0   0   5   5
GIF  48  77  57  80 /   0   0   5   5
SRQ  48  76  57  80 /   0   0   5   5
BKV  39  76  50  81 /   0   0   5   5
SPG  55  75  64  78 /   0   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 12 PM TO 8 PM EDT MONDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT EXERCISE CAUTION THROUGH MONDAY MORNING FOR BONITA
     BEACH TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE...RD
LONG TERM/AVIATION...RKR
Hazardous weather outlook, Mar 18, 5:41 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
541 AM EDT SUN MAR 18 2007

FLZ039-042-043-048>052-055>057-060>062-065-181400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
541 AM EDT SUN MAR 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL REMAIN AROUND EXERCISE CAUTION CRITERIA WELL
OFFSHORE THROUGH TONIGHT. SMALL CRAFT OPERATORS HEADING MORE THAN
A FEW MILES OUT SHOULD USE CAUTION AND BE PREPARED FOR CHOPPY
SEAS.

...FIRE WEATHER IMPACT...
A VERY DRY AIRMASS WILL CONTINUE ACROSS THE AREA TODAY AND THIS
WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON
THROUGH EARLY EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL INTO THE 20 TO 25 PERCENT IN MANY LOCATIONS AWAY FROM THE
GULF COAST BY MID AFTERNOON...WITH SEVERAL HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT. OUTDOOR BURNING OF ANY KIND IS
GENERALLY DISCOURAGED DUE TO THE COMBINATION OF DRY GROUND WITH
THE LOW HUMIDITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MARINE CONDITIONS WILL REMAIN TOPSY TURVY THROUGH THE WEEK AS A
BREEZY EASTERLY FLOW SETS UP WITH A NOCTURNAL INCREASE TO EXERCISE
CAUTION CRITERIA EXPECTED EACH NIGHT.

THE AIRMASS ACROSS THE REGION WILL BEGIN TO MODIFY ON MONDAY AS
WINDS SHIFT TO A MORE EASTERLY DIRECTION...BUT RELATIVE HUMIDITY
VALUES COULD STILL FALL BELOW CRITICAL THRESHOLDS FOR SEVERAL
HOURS. THIS DRY AIR WILL MAINTAIN A THREAT FOR THE SPREAD OF
WILDFIRES ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA ON
MONDAY.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 5:40 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter8 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.